Alert archive / Ohio / Small Craft Advisories in 2011
Small Craft Advisory 63, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 8, 2011, 10:01 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2011, 10:01 AM EST (15:01 UTC)
- Expired
- Dec 8, 2011, 9:54 PM EST
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
850 WHUS71 KCLE 081501 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1001 AM EST THU DEC 8 2011 LEZ146>149-082315- /O.CAN.KCLE.SC.Y.0062.000000T0000Z-111209T0300Z/ /O.NEW.KCLE.SC.Y.0063.111208T1501Z-111209T0300Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1001 AM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL BECOME SOUTHWEST 15 TO 25 KNOTS TODAY WITH WAVES OF 4 TO 7 FEET. THE SMALL CRAFT ADVISORY MAY BE EXTENDED INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD STAY IN PORT. A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ142>145-081615- /O.CAN.KCLE.SC.Y.0062.000000T0000Z-111208T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 1001 AM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ OUDEMAN
2 follow-up statements
683 WHUS71 KCLE 082054 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 354 PM EST THU DEC 8 2011 LEZ146>149-090500- /O.EXT.KCLE.SC.Y.0063.000000T0000Z-111209T0900Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 354 PM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST FRIDAY. * WINDS AND WAVES: WEST SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DECREASE TO 10 TO 20 KNOTS OVERNIGHT WITH WAVES OF 4 TO 7 FEET. SMALL CRAFT ADVISORY CONDITIONS MAY RETURN AGAIN ON FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD STAY IN PORT. A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
441 WHUS71 KCLE 090254 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 954 PM EST THU DEC 8 2011 LEZ146>149-090400- /O.CAN.KCLE.SC.Y.0063.000000T0000Z-111209T0900Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 954 PM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED TO 5 TO 15 KNOTS FROM THE SOUTHWEST. THIS HAS ALLOWED WAVES TO DECREASE. AS A COLD FRONT PASSES LATE FRIDAY AFTERNOON INTO THE EVENING IT WILL SHIFT WINDS AROUND TO THE WEST AND NORTHWEST. A LONGER FETCH WILL BUILD WAVES TO 3 TO 5 FEET ACROSS THE EASTERN HALF OF THE LAKE. THIS WILL LIKELY REQUIRE A SMALL CRAFT ADVISORY STARTING AGAIN FRIDAY EVENING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 10:01 AM EST, 0 minutes earlier.
Area forecast discussion, Dec 8, 10:01 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1001 AM EST THU DEC 8 2011
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE OVER THE REGION WILL SHIFT EAST TODAY. A
COLD FRONT WILL MOVE ACROSS THE AREA EARLY FRIDAY THEN HIGH PRESSURE
WILL BUILD IN FRIDAY NIGHT AND THEN TEND TO REMAIN AROUND THE AREA
UNTIL WEAKENING BY THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE LAKE EFFECT CLOUDS OVER NORTHEAST OHIO AND NORTHWEST PA WILL
DECREASE BY EARLY AFTERNOON AS THE FLOW BECOMES SOUTHWEST.
ELSEWHERE MID CLOUDS WILL QUICKLY MOVE IN FROM THE WEST. THIS IS
THE CLOUDS AHEAD OF THE COLD FRONT. AT THIS TIME NO CHANGES TO THE
HIGHS FORECASTED BASED ON THE INCREASE IN CLOUDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
FIRST SHOT OF COLD CANADIAN AIR WILL MOVE IN WITH PASSAGE OF COLD
FRONT EARLY FRI AND HANG AROUND UNTIL WARM ADVECTION GETS GOING LATE
SAT NIGHT.
BAND OF POOLING MOISTURE ALONG AND JUST AHEAD OF THE FRONT LOOKS TO
INCREASE JUST ENOUGH FOR A LITTLE SYNOPTIC SNOW TO DEVELOP. THE
MODELS HAVE BEEN SOMEWHAT CONSISTENT WITH THIS AND STILL LOOKS TO BE
A SITUATION WHERE A HALF AN INCH TO TWO INCHES OCCURS.
BY LATE AFTERNOON...THE SYNOPTIC SNOW SHOULD GENERALLY BE OVER BUT
THE SNOWBELT LOOKS TO SEE LAKE ENHANCEMENT STARTING TO OCCUR AS 850
MB TEMPS ARE PROGGED TO BE DROPPING TO ABOUT MINUS 10 C AROUND 00Z
AND TO AROUND MINUS 15 C FOR THE SECOND HALF OF THE NIGHT. THE
NEGATIVE FACTORS ARE THAT THE FLOW QUICKLY BECOMES ANTICYCLONIC
DURING FRI EVENING AS HIGH PRESSURE RIDGING STARTS TO BUILD IN AND
MID LEVELS ALSO DRY OUT LEAVING DECENT MOISTURE ONLY AROUND 850 MB
AND BELOW.
BEST GUESS NOW IS MAYBE ANOTHER 2 TO LOCALLY 4 INCHES MAY OCCUR FRI
NIGHT. FOR CONTINUITY...WILL STAY WITH PLAN THAT THIS WILL BE AN
ADVISORY SITUATION WITH 6 INCHES NOT OCCURRING WITHIN A 12 HOUR
PERIOD. SOME LINGERING LIGHT SHSN WILL LIKELY CONTINUE IN THE
SNOWBELT SAT MORNING THEN THE DRY AIR AND SURFACE RIDGING SHOULD WIN
OUT AND TAPER THE SHSN TO FLURRIES FOR THE AFTERNOON.
SAT WILL BE THE COLDEST DAY OF THE SEASON SO FAR WITH HIGHS EXPECTED
TO ONLY TOP OUT IN A 25 TO 29 DEGREE RANGE.
THERE COULD BE SOME WARM ADVECTION CLOUDINESS SUN BUT RIGHT NOW THE
LOW LEVELS LOOK TO STAY DRY ENOUGH TO PREVENT PRECIPITATION. TEMPS
START TO REBOUND WITH HIGHS MOSTLY BACK INTO A 34 TO 38 RANGE.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
THE MODELS LOOK MUCH THE SAME AS THEY DID YESTERDAY FOR THE EXTENDED
FORECAST...WITH A WEAK COLD FRONT OR SURFACE TROUGH SLIDING ACROSS
THE GREAT LAKES ON TUESDAY OR TUESDAY NIGHT. THE MAJORITY OF THE
COLD AIR SEEMS AS THOUGH IT WILL STAY TO THE NORTH.
THE MODELS CONTINUE TO DIVERGE LATER IN THE WEEK. IT SEEMS A GOOD
BET THAT WE WILL SEE A SPLIT FLOW WITH SOME SORT OF SOUTHERN WAVE OR
SOUTHERN CUTOFF COMING OUT OF THE ROCKIES. THE ECMWF LIFTS A PIECE
OF ENERGY OUT ACROSS THE WESTERN GREAT LAKES AND THEN EVENTUALLY
DEVELOPS A SOUTHERN WAVE. THE GFS DEVELOPS THE SOUTHERN WAVE MUCH
QUICKER AND KEEPS THE ENERGY CONCENTRATED IN THE SOUTHERN BRANCH. IN
EITHER SCENARIO...THE MAJORITY OF THE PRECIPITATION FROM THE SYSTEM
COULD GO NORTH AND/OR SOUTH OF THE LOCAL AREA. INITIALLY...ON
WEDNESDAY... IT COULD BE COLD ENOUGH FOR A FEW LAKE EFFECT SNOW
SHOWERS ACROSS NE OH/NW PA. WILL HAVE TO WAIT AND SEE IF THE NEXT
COLD FRONT FROM THE WEST CAN ARRIVE LATER THURSDAY OR FRIDAY OR IF
THE SOUTHERN SYSTEM MIGHT AFFECT THE AREA. TEMPERATURES WILL BE
ABOVE NORMAL EARLY IN THE WEEK...THEN DROP BACK CLOSER TO NORMAL BY
WEDNESDAY..THEN PROBABLY REMAIN NEAR OR ABOVE NORMAL LATE IN THE
WEEK.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
LAKE EFFECT CLOUDS (025K-040K) WILL PERSIST ACROSS MUCH OF EXTREME
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS MORNING WITH AREAS
OF MVFR CEILINGS. VFR CONDITIONS WILL EVENTUALLY SPREAD ACROSS ALL
OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA AS THE BOUNDARY LAYER
WIND SHIFTS TO THE SOUTHWEST AND THE LAKE CLOUDS MOVE NORTHEAST.
MID CLOUDS WILL ARRIVE THIS MORNING ACROSS NORTHWEST OHIO AND
INCREASE THIS AFTERNOON/EVENING AT ALL SITES. SOUTHWEST WINDS WILL
BE A BIT GUSTY TODAY.
OUTLOOK...NON VFR DEVELOPING TONIGHT AND CONTINUING INTO FRIDAY.
NON VFR FRIDAY NIGHT AND EARLY SATURDAY NE OH/NW PA.
&&
.MARINE...
A WEAK TROUGH WILL CROSS LAKE ERIE EARLY THIS MORNING...SHIFTING THE
WINDS MORE FROM THE WEST FOR A FEW HOURS. WINDS WILL THEN BACK TO
SOUTHWEST AGAIN TODAY AHEAD OF THE NEXT COLD FRONT WHICH IS EXPECTED
ON FRIDAY. THE SOUTHWEST FLOW WILL BE MORE OF AN OPEN LAKE ISSUE SO
THE SMALL CRAFT ADVISORY CAN EXPIRE THIS MORNING WEST OF AVON POINT
ALTHOUGH THE LAKE WILL CERTAINLY BE CHOPPY FOR THOSE THAT VENTURE
OUT ANY DISTANCE. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE EAST
OF AVON POINT TODAY AND PROBABLY INTO FRIDAY. AS THE SURFACE HIGH
SLIDES OFF TO THE SOUTH THIS WEEKEND. THE BRISK SOUTHWEST FLOW WILL
CONTINUE AND THE SMALL CRAFT ADVISORY WILL PROBABLY END UP BEING
NEEDED MUCH OF THE TIME THE NEXT FIVE DAYS EAST OF AVON POINT.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
LEZ146>149.
&&
SYNOPSIS...ADAMS
NEAR TERM...KIELTYKA
SHORT TERM...ADAMS
LONG TERM...KOSARIK
AVIATION...JAMISON
MARINE...KOSARIKHazardous weather outlook, Dec 8, 4:16 AM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 416 AM EST THU DEC 8 2011 LEZ061-142>149-162>169-OHZ003-006>010-017>023-027>033-036>038-047- 090930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-MEDINA-SUMMIT- PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MAHONING-MARION-MORROW-HOLMES-KNOX- 416 AM EST THU DEC 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011>014-089-PAZ001>003-090930- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 416 AM EST THU DEC 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD SNOWFALL OF 1 TO 3 INCHES IS EXPECTED EARLY FRIDAY INTO FRIDAY AFTERNOON THEN LAKE EFFECT SNOW SHOWERS MAY PRODUCE ANOTHER 2 TO 4 INCHES OF ADDITIONAL SNOWFALL LATE FRIDAY AND FRIDAY NIGHT. HAZARDOUS DRIVING CONDITIONS ARE LIKELY TO DEVELOP WHERE HEAVER SNOW SHOWERS OCCUR. SINCE SNOWFALL AMOUNTS REMAIN IN QUESTION...STAY TUNED TO LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:30 PM EST | Winter Weather Advisory | CLE | Ashtabula, Geauga, Lake | 19 hr |
Nearby
Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.